Get E-Book on COVID-19

Q. What could cause frequent irregular periods resulting in anemia and weight loss?

Answered by
Dr. Tinu Philip
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Apr 23, 2020

Hello doctor,

I am a teenager and I got periods five and a half years back. In the start they were irregular. I took medicines for 21 days and I got my periods after a month but as soon as I left them after three months my periods became irregular. Then for some time I did not take any medicine, but still, my periods were irregular. I used to get two to three menses in a month. I got very sick and anemic. I stayed in the hospital for three days where I was given intravenous iron treatment, three bottles. I had regular periods after that for a year or less. But my doctor told me to consult a specialist. After that, they were again irregular and then I had them for five months without stopping. I have taken many medicines but all in vain. It has been five years and my periods are irregular. Still, I have got two menses in this month. I have become so skinny and my weight has not increased for the last five years. I will be very grateful if you suggest me something to get better. My ultrasound results do not have any problem.

Dr. Tinu Philip

Obstetrics And Gynaecology
#

Hello,

Welcome to icliniq.com.

I understand you are deeply troubled by your menstrual cycles. Heavy and frequent bleeding as you suggested will cause anemia and weakness and needs to be treated. On the other hand, if periods are infrequent and less flow, you can treat it without medications too.

In your case, your BMI (body mass index) is very low which is not healthy at all. First, you need to eat healthily. Include lots of proteins and lots of iron-rich foods in your diet.

Secondly, the cause of this bleeding is a hormonal imbalance which usually gets better as you move on to your 20s. Meanwhile, you will have to take hormonal tablets regularly for at least one to two years at a go without changing the medications.

I hope this helps.


Was this answer helpful?

 | 

Related Questions:
Why do I have abdominal pain after unprotected sex?
I have irregular periods and vaginal dryness. Can IUD be the cause?
Does birth control pills lead to weight gain?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Which tests should I undergo to determine hormonal imbalance?

Query: Hi doctor, My problem is that I am having man boobs and love handles. They just will not go away. I workout and reduced a lot of fat, but the fat in this area is stubborn. I want to know whether there is any hormonal imbalance in my body like high content of estrogen. What tests should I undergo to ...  Read Full »

Is it normal to have irregular periods with pain in a 52-year-old female?

Query: Hello doctor, My mother is facing pain at periodical time since 6 months and period facing two times in a month and it remains for 4 to 6 days. Although she never faced this situation before. My mother's age is 52 years now. What should she do now. Already visited two gynecologist and they advised ...  Read Full »

Will using Restreta tablet for three months cause hormonal imbalance?

Query: Hello doctor, I am a 23 year old girl. I have very dry and dull skin. My dermatologist recommended me to use Restreta tablet for improving my complexion. I have to take it twice in a day before a meal. I want to know whether there will be any hormonal imbalance because of this tablet. Is it safe fo...  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.